MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-8-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Three concerto coils (model: nv-2-6-helix lot: a648827) (pli-10), (model: nv-2-8-helix lot: a673262) (pli-20) and (model: nv-2-8-helix lot: a578926) (pli-30) were returned for analysis within a sealed tyvek biohazard pouch; within a sealed pouch biohazard bag and within an opened concerto implant coil inner pouch.The (terumo) 2.8f progreat micro catheter was not returned for analysis.The minimum id (inner diameter) of the 2.8f progreat micro catheter is 0.027¿, as per an online source.Per the concerto coil ifu (instructions for use), the minimum catheter id required for use is 0.0165¿.Therefore, the progreat micro catheter is compatible for use with the concerto coils.The first concerto implant coil was returned without the introducer sheath.The concerto implant coil pushwire was found to be bent at ~9.3cm, ~47.4cm and at ~88.5cm from proximal end.The concerto coil was found to be detached.Under the microscope, the coin was not found to be located against the lumen stop, and the shield coil was found to be present.The concerto coil could not be used for testing with an in-house microcatheter due to its damaged condition.All other subassemblies appeared to be normal and no other anomalies were observed.The second concerto implant coil was returned without the introducer sheath.The co ncerto implant coil pushwire was found to be bent at ~130.9cm from proximal end.The concerto coil was found to be stretched and damaged.The concerto coil could not be used for testing with an in-house microcatheter due to its damaged condition.All other subasse mblies appeared to be normal and no other anomalies were observed.The third concerto implant coil was returned without the introducer sheath.The concerto implant coil pushwire was found to be bent at ~7.6cm from proximal end.The concerto coil was found to be st retched and damaged.The concerto coil could not be used for testing with an in-house micro catheter due to its damaged condition.All other subassemblies appeared to be normal and no other anomalies were observed.The concerto coil was returned without the 2.8f progreat micro catheter.Therefore, any contributing factors (other than inner diameter specification) from the progreat 2.8 micro catheter could not be assessed.For pli-10 the concerto coil was returned without the introducer sheath.The concerto implant coil pushwire was found to be bent.The concerto implant coil was found to be detached.It is likely that the damage to the concerto implant coil pushwire occurred during the attempt to push the coil through the micro catheter against the reported resistance.The concerto implant coil was found to be detached and damaged.It is likely that the damage to the pushwire subsequently caused the implant coil to detach.Based on the device analysis and reported information, the customer¿s report of ¿coil kink/damage¿ could not be confirmed as the implant coil was found to be detached and not returned.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that two of the nv-2-8-helixs would not load, and a nv-2-6-helix was frayed.The patient under went coiling treatment of y90 mapping right hepatic.The patient's blood flow was normal.The vessel was normal tortuous.There were no patient symptoms associated with the event.The devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated per the ifu.The coil was hydrated per the ifu.Progreat 2.8 microcatheter.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8663154
Report Number2029214-2019-00508
Device Sequence Number244880
Product Code KRD
UDI-Device Identifier00847536013346
UDI-Public00847536013346
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2021
Device Model NumberNV-2-8-HELIX
Device Catalogue NumberNV-2-8-HELIX
Device Lot NumberA673262
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2019
Initial Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight56